Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 288, NWS Wichita, KS

August 24, 2016Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 24, 2016, 5:45 PM CDT for Butler County, Kansas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2016, 5:45 PM CDT (22:45 UTC)
Expired
Aug 24, 2016, 6:30 PM CDT
In force
45 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 47 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 5:55 PM CDTTSTM WND GST 65Towanda, KSTRAINED SPOTTER ESTIMATES WINDS OF 60 TO 65 MPH WINDS.
Aug 24, 6:32 PM CDTHAIL 0.75Cassoday, KSTRAINED SPOTTER ESTIMATES DIME SIZED HAIL AND 50 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 4:51 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 10.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 480 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 325 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
480 J/kg
Mixed-layer CIN
-293 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
325 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS53 KICT 242245
SVRICT
KSC015-242330-
/O.NEW.KICT.SV.W.0288.160824T2245Z-160824T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
545 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 630 PM CDT

* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER TOWANDA...
  MOVING NORTHEAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...BURNS...
  CASSODAY...SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT...
  EL DORADO LAKE AND EL DORADO STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 95.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
      3764 9715
TIME...MOT...LOC 2244Z 218DEG 23KT 3781 9704 

HAIL...1.00IN
WIND...70MPH
 
$$

KLEINSASSER
4 follow-up statements
105 
WWUS53 KICT 242255
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
555 PM CDT WED AUG 24 2016

KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
555 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 555 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TOWANDA...MOVING NORTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...BURNS...CASSODAY...
SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT...
EL DORADO LAKE AND EL DORADO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
      3764 9715
TIME...MOT...LOC 2255Z 224DEG 31KT 3785 9700 

HAIL...1.00IN
WIND...70MPH
 
$$

RITZMAN
558 
WWUS53 KICT 242257
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
557 PM CDT WED AUG 24 2016

KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
557 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TOWANDA...MOVING NORTHEAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS IN TOWANDA.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...ANDOVER...TOWANDA...BENTON...POTWIN...BURNS...CASSODAY...
SANTA FE LAKE...AUGUSTA MUNICIPAL AIRPORT...
EL DORADO LAKE AND EL DORADO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
      3764 9715
TIME...MOT...LOC 2256Z 224DEG 31KT 3786 9699 

HAIL...1.00IN
WIND...70MPH
 
$$

RITZMAN
775 
WWUS53 KICT 242308
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
608 PM CDT WED AUG 24 2016

KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
608 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 608 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
POTWIN...OR 8 MILES NORTH OF EL DORADO...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...TOWANDA...POTWIN...BURNS...CASSODAY...
EL DORADO LAKE AND EL DORADO STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3785 9715 3809 9701 3808 9652 3774 9695
TIME...MOT...LOC 2308Z 223DEG 28KT 3794 9687 

HAIL...1.00IN
WIND...60MPH
 
$$

RITZMAN
535 
WWUS53 KICT 242321
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
621 PM CDT WED AUG 24 2016

KSC015-242330-
/O.CON.KICT.SV.W.0288.000000T0000Z-160824T2330Z/
BUTLER KS-
621 PM CDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF BURNS...OR 14 MILES NORTHEAST OF EL DORADO...MOVING NORTHEAST AT
35 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
POTWIN...BURNS...CASSODAY...EL DORADO LAKE AND EL DORADO STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3809 9701 3808 9652 3788 9677 3791 9712
TIME...MOT...LOC 2321Z 226DEG 32KT 3801 9674 

HAIL...1.25IN
WIND...70MPH
 
$$

RITZMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:44 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 24, 3:44 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Wichita KS
344 PM CDT WED AUG 24 2016

.SYNOPSIS...
Issued at 338 PM CDT Wed Aug 24 2016

The central United States trough maintains with the main wrapped
up low pressure system across southern Saskatchewan into the
Dakotas with external extents staying along the Rockies. High
pressure over the Southeast maintains its dominance resulting in
persistent southwest flow for the rest of the week in the Central
Plains. A cold front stretching from northern Missouri to
southeast Nebraska into central and southwest Kansas is expected
to help initiate showers and thunderstorms along it this evening.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 338 PM CDT Wed Aug 24 2016

Primary focus - Precipitation specifically heavy rain potential
tonight and tomorrow night depending on the activity associated with
the frontal boundary. Flooding could be a great concern the next
couple of days depending on the evolution of the activity.

Morning elevated activity has diminished leading to a clearing in
the clouds for diurnal heating to set the stage for the southeast
moving cold front; the merger with an outflow boundary from the
morning activity very well could lead to convective development.
This front is certainly not off to the races which begs the question
of potential training for areas of central and northeast Kansas. CIN
persists in central Kansas this afternoon following the morning
activity. MUCAPE has increased to around 2000 J/kg across south
central Kansas with 40 to 50kts of effective bulk shear based on
the latest meso analysis. This instability could initiate severe
thunderstorms this evening with quarter sized hail and 60mph
winds possible. Right now widespread severe storms are not
expected. Composite reflectivity model simulations indicate
development around 0z for south central Kansas.

The trough over the central CONUS and high in the Southeast are
keeping a southwest flow regime for the Plains with the faucet of
moisture remaining in the on position for the rest of this week.
Precipitable water values of 1.5 to 2 are forecast for this
timeframe leaving ample available moisture. Given the
thunderstorms across McPherson, Marion and Harvey counties from a
few days ago that generated over two inches, this would be the
area with greatest flooding likelihood highlighted with over four
inches for the next five days from Hutchinson to Emporia to the
Kansas City vicinity by HPC. Areas further north and southwest
have not received the rain in the last ten days or even the month
of August in some cases; this would aid in a diminished flooding
threat at least initially beyond the high rainfall rates in a
short period of time due to any thunderstorms with minimal
movement or training.

Since the models are suggesting that northeast Kansas into the KC
metro will be the target for heavier rainfall tonight while
questions loom in spread and persistence of activity further
southwest tonight, it is difficult to jump on board with any flood
headlines. Thus the thought is to wait to see how things evolve
this evening to see if one would warranted in the next forecast
issuance or even an update before then. Precipitation chances
were tweaked to account for latest guidance, but it is still a
toss up due to the uncertainty in frontal movement and potential
outflow influence. Therefore repeated chances of thunderstorms
exist for the short term.

.LONG TERM...(Sunday through Wednesday)
Issued at 338 PM CDT Wed Aug 24 2016

The high pressure system over the Southeast will spread to cover
the eastern half of the CONUS for the weekend. There is a trough
that will strengthen and move down from Hudson Bay while remaining
in Canada which will only squish the high. A ridge is anticipated
for this part of the country for the first part of the week which
means consistent temperatures for the latter periods. ECMWF has
brought in a tightly wrapped tropical system with a track across
the Gulf which has varied between runs. The GFS has started to
hint at something similar. This certainly peaks the interest meter
given the strength at such a point in the forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1255 PM CDT Wed Aug 24 2016

Scattered to numerous strong to severe convection is expected to
develop along a cold front late this afternoon and early evening
over south central Kansas and the Flint Hills. Storms will
fester along the front expanding a bit into southeast Kansas and
eventually develop behind the front across central Kansas tonight.
While mainly VFR conditions will prevail through this evening
away from any storms, some MVFR CIGS are expected to develop
behind the front across central Kansas overnight.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    69  83  66  84 /  60  60  70  30
Hutchinson      66  79  63  82 /  70  60  60  40
Newton          67  80  64  82 /  70  60  70  30
ElDorado        68  83  65  84 /  60  60  60  40
Winfield-KWLD   70  88  67  87 /  50  50  50  30
Russell         62  75  61  78 /  60  50  50  40
Great Bend      63  75  61  80 /  60  50  60  40
Salina          66  76  63  81 /  70  50  60  40
McPherson       66  78  63  81 /  80  60  60  40
Coffeyville     72  92  69  87 /  20  40  50  30
Chanute         70  87  67  85 /  40  50  50  30
Iola            69  86  66  84 /  50  60  60  30
Parsons-KPPF    71  90  68  86 /  30  40  50  30

&&

.ICT Watches/Warnings/Advisories...
None.
&&

SYNOPSIS...VJP
SHORT TERM...VJP
LONG TERM...VJP
AVIATION...KED
Hazardous weather outlook, Aug 24, 4:21 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT WED AUG 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
421 PM CDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE STORMS WILL POSSIBLY DEVELOP THIS EVENING ACROSS
CENTRAL TO SOUTH CENTRAL KANSAS AND INTO THE FLINT HILLS. THE MAIN
SEVERE RISKS WILL BE LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WINDS TO 70 MPH. ANY STORM WILL ALSO BE CAPABLE OF VERY HEAVY
RAINFALL RATES WITH FLOODING POSSIBLE. OVERNIGHT THUNDERSTORM
ACTIVITY ACROSS THE STATE WILL HAVE PRIMARILY LOCALLY HEAVY
RAINFALL WITH THE POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS CLUSTERS OF THUNDERSTORMS ARE EXPECTED FOR LATE THURSDAY
AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF HIGHWAY 54/400.
LARGE HAIL AND DAMAGING WINDS MAY ACCOMPANY THE STRONGEST ACTIVITY
EARLY ON...WITH THE PRIMARY THREAT TRANSITIONING TO VERY HEAVY
RAIN AND LOCALIZED FLASH FLOODING. PLEASE MONITOR THE UPCOMING
FORECASTS CLOSELY AS AREAL FLOOD WARNINGS AND RIVER FLOOD WARNINGS
MAY BE NEEDED BY THURSDAY.

OFF AND ON STORM CHANCES COULD LINGER FROM FRIDAY THROUGH AT
LEAST EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL WILL BE THE MAIN
CONCERN, BUT A FEW STRONG STORMS CANNOT BE BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Aug 24, 5:16 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
516 PM CDT WED AUG 24 2016

KSZ052-068-069-242245-
HARVEY KS-MARION KS-BUTLER KS-
516 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTH CENTRAL MARION COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER WHITEWATER...MOVING NORTHEAST
  AT 25 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  PEABODY...WHITEWATER...ELBING AND BURNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL...CENTRAL AND EAST CENTRAL KANSAS.

LAT...LON 3791 9712 3795 9722 3819 9714 3810 9684
TIME...MOT...LOC 2215Z 214DEG 22KT 3798 9714

KLEINSASSER
Local storm report, Aug 24, 5:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
517 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     TSTM WND GST     SOUTH WICHITA           37.60N 97.31W
08/24/2016  E70.00 MPH       SEDGWICK           KS   LAW ENFORCEMENT

            FORMER LAW ENFORCEMENT OFFICER ESTIMATES WINDS OF 60 TO
            70 MPH FROM A MICROBURST AT MERIDIAN AND MACARTHUR.

0514 PM     TSTM WND DMG     SOUTH WICHITA           37.60N 97.31W
08/24/2016                   SEDGWICK           KS   LAW ENFORCEMENT

            FORMER LAW ENFORCEMENT OFFICER REPORTED 4 TO 5 INCH
            DIAMETER TREE LIMBS DOWN FROM A MICROBURST NEAR MERIDIAN
            AND MACARTHUR.

&&

VJP
Special weather statement, Aug 24, 5:29 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
529 PM CDT WED AUG 24 2016

KSZ069-242300-
BUTLER KS-
529 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR EL DORADO...MOVING NORTHEAST AT
  40 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THIS STORM...ALONG WITH HEAVY DOWNPOURS.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...CASSODAY...EL DORADO LAKE...EL DORADO STATE PARK AND EL
  DORADO AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL...SOUTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3782 9691 3809 9680 3808 9652 3791 9653
      3774 9676
TIME...MOT...LOC 2229Z 213DEG 34KT 3785 9679

KLEINSASSER
Local storm report, Aug 24, 5:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
534 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND GST     EL DORADO               37.82N 96.86W
08/24/2016  E55 MPH          BUTLER             KS   STORM CHASER

            KWCH STORM CHASER REPORTS 50 TO 55 MPH WINDS ON SOUTH
            SIDE OF EL DORADO.

&&

VJP
Local storm report, Aug 24, 5:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     EL DORADO               37.82N 96.86W
08/24/2016                   BUTLER             KS   LAW ENFORCEMENT

            DISPATCH REPORTED A 3 TO 4 FOOT DIAMETER TREE WAS DOWN IN
            THE CITY.

&&

VJP
Special weather statement, Aug 24, 5:36 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT WED AUG 24 2016

KSZ068-083-242300-
SEDGWICK KS-HARVEY KS-
536 PM CDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 600 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BENTLEY...OR NEAR COLWICH...
  MOVING NORTHEAST AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS
  LOCATED JUST SOUTHEAST OF BURRTON...ALSO MOVING NORTHEAST.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON...MAIZE...HALSTEAD...NORTH NEWTON...SEDGWICK...
  COLWICH...MOUNT HOPE...ANDALE...BENTLEY...
  WALTON AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL AND CENTRAL KANSAS.

LAT...LON 3774 9770 3817 9763 3817 9715 3770 9752
TIME...MOT...LOC 2234Z 218DEG 24KT 3784 9753

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:40 PM CDTSpecial Weather StatementICTKingman50 min
Aug 24, 4:59 PM CDTSpecial Weather StatementICTButler31 min
Aug 24, 5:11 PM CDTSpecial Weather StatementICTSedgwick34 min
Aug 24, 5:16 PM CDTSpecial Weather StatementICTButler29 min
Aug 24, 5:29 PM CDTSpecial Weather StatementICTButler31 min
Aug 24, 5:36 PM CDTSpecial Weather StatementICTHarvey24 min
Aug 24, 5:50 PM CDTSpecial Weather StatementICTMarion25 min
Aug 24, 6:01 PM CDTSpecial Weather StatementICTHarvey29 min
Aug 24, 6:04 PM CDTSevere Thunderstorm WarningICTChase23 min
Aug 24, 6:13 PM CDTSevere Thunderstorm WarningICTButler, Harvey, Marion33 min
Aug 24, 6:29 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.